Missouri, 2004Damaging Wind in Missouri, August 25, 2004
August 25, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 10:50 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 25, 10:50 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT WED AUG 25 2004
.DISCUSSION...
ACTIVE WX WL CONT ACR CWA THIS AFTN AND INTO AT LEAST THE ERY EVE
HRS. OUTFLO BNDRY FROM ERY MRNG MCS...NOW FROM JUST N OF A COU-STL
LN...SHUD PROVIDE XCLNT FOCUSING MECHANISM FOR ADDL TSRA THIS AFTN.
STMS WL BE FUELED BY XTRMLY UNSTBL AMS JUST S OF BNDRY...CAPES HV
ALREADY CLIMBED TO OVER 4000 J/KG IN CLR SLOT OVR SW MO. IN
ADDITION...WINDS CONT TO FAVOR SVR WX DVLPMT...WITH LTH NOW SHOWING
MDT SHEAR IN LOWEST 4-6KM.
CURRENT THINKING IS THAT ONGOING INTS CNVTN OVR NW MO WL PROB DVLP
SWD...WITH THIS ACTIVITY TRACKING ALG/JUST N OF BNDRY DURG AFTN.
ADDITIONAL DVLPMT SHUD OCR LATE IN THE DAY OVR WRM SECTOR OF E KS/SW
MO WITH APRCH OF SHTWV...WITH DISCREET CELLS RPDLY EVOLVUING INT A
LN WHICH SHUD THEN RACE EAST INTO THE EVE HOURS.
ONGOING FLOOD WATCH CONTINUES TO HIGHLIGHT AREA WITH GRTST HVY RAIN
AND FLOODING POTENTIAL FOR AFTN. MAY NEED TO TWEEK TIMING AND AREAL
CVG A BIT BFR AFTN ISSUANCE...BUT WL WATCH AFTN CNVTV TRENDS TO FINE
TUNE LATE AFTN/EVE PDS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TDAY ALG-E OF VIH-UIN LN.
IL...FLASH FLOOD WATCH TDAY UIN AREA.
&&
TRUETT
Hazardous weather outlook, Aug 25, 11:15 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT WED AUG 25 2004
ILZ095>097-MOZ018-019-026-027-034>036-261200-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
1215 PM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. IN ADDITION...A FLOOD WATCH IS IN EFFECT
UNTIL 4 PM.
THUNDERSTORMS WILL BE MOVING THROUGH THE AREA THIS AFTERNOON
AND INTO THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS...
STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW
LEVEL BOUNDARY NEAR THE AREA...THESE STORMS WILL POSE A VERY REAL
THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...
AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND
BECAUSE OF THIS FLASH FLOODING IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA
ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID
MISSISSIPPI VALLEY.
THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY...
SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING.
MOZ041-042-047>051-059-261200-
AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-MONTGOMERY-OSAGE-
1215 PM CDT WED AUG 25 2004
HIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. IN ADDITION...A FLOOD WATCH IS IN EFFECT
UNTIL 4 PM.
THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS AFTERNOON.
DUE TO THE UNSTABLE AIR FUELING THE STORMS...STRONG WINDS IN THE MID
LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY NEAR THE AREA...
THESE STORMS WILL POSE A VERY REAL THREAT OF SEVERE WEATHER...
INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES.
HEAVY RAINS WILL ALSO OCCUR...AND BECAUSE OF THIS FLASH FLOODING IS
ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY...SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING.
ILZ058>060-064-065-069-070-074-098>102-MOZ052-060>065-072-073-261200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL-
JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-ST CHARLES-ST CLAIR IL-ST LOUIS-
ST LOUIS CITY-WARREN-WASHINGTON-WASHINGTON IL-
1215 PM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
MISSOURI AND MUCH OF SOUTHERN ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT.
THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS AFTERNOON AND
EARLY THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS...
STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL
BOUNDARY NEAR THE AREA...THESE STORMS WILL POSE A VERY REAL THREAT OF
SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY
TORNADOES. HEAVY RAINS WILL ALSO OCCUR WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EARLY TONIGHT.
ILZ079-MOZ074-075-084-085-099-261200-
IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
1215 PM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND A SMALL PART OF SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY TONIGHT.
THUNDERSTORMS WILL BE DEVELOPING ACROSS CENTRAL AND EASTERN
MISSOURI THIS AFTERNOON...WITH THESE STORMS PUSHING INTO OUR AREA
LATE THIS AFTERNOON AND THIS EVENING. DUE TO
THE UNSTABLE AIR FUELING THE STORMS AND STRONG WINDS IN THE MID
LEVELS OF THE ATMOSPHERE...THESE STORMS WILL POSE A THREAT
OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND
POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR WITH THE STRONGER
STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY TONIGHT.
TRUETT
Thunderstorm Wind, Cole
- When
- August 25, 2:15 PM CST
- Where
- Cole County, Russellville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.517, -92.433
Local law enforcement reported 6 to 12 inch diameter tree limbs down. Some power lines were also down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, August 25, 20041 death · 3 injured · 1 event
- Lightning Strike in Florida, August 25, 20041 death · 2 injured · 1 event
- Flash Flood in Mississippi, August 25, 20041 death · $1,000 · 1 event
- Heat in Texas, August 25, 20041 death · 1 event
- Hail in Nebraska, August 25, 2004$2.0 million · 0.88 in hail · 2 events
- Lightning Strike in Kansas, August 25, 2004$300,000 · 1 event
- Tornado and Damaging Winds in Michigan, August 25, 2004$240,000 · F0 · 5 events
- Hail and Damaging Winds in Iowa, August 25, 2004$81,000 · 1.75 in hail · 15 events
- Lightning Strike in Florida, August 25, 2004$120,000 · 1 event
- Lightning Strikes in Florida, August 25, 20041 injured · $20,000 · 3 events
- Flash Flooding and Hail in Illinois, August 25, 20041.75 in hail · 14 events
- Hail and Damaging Wind in Texas, August 25, 2004$15,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419766.